Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 209, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 9, 2005, 12:15 PM MDT for Cherry County, Hooker County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2005, 12:15 PM MDT (18:15 UTC)
- Expired
- Jun 9, 2005, 1:00 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Cherry County, NE, Hooker County, NE
The radar
The North Platte radar (KLNX), 60 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2507 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 091815 SVRLBF NEC031-091-091900- /O.NEW.KLBF.SV.W.0209.050609T1815Z-050609T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1215 PM MDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 100 PM MDT * AT 1211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED OVER EXTREME NORTHEASTERN GRANT COUNTY...OR ABOUT 22 MILES WEST OF MULLEN...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN CHERRY COUNTY THROUGH 1230 PM MDT RURAL NORTHWESTERN HOOKER COUNTY THROUGH 1230 PM MDT THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4224 10143 4188 10141 4188 10105 4227 10104 $$ JWS
1 follow-up statement
000 WWUS53 KLBF 091837 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 136 PM CDT THU JUN 9 2005 NEC031-091-091900- /O.CON.KLBF.SV.W.0209.000000T0000Z-050609T1900Z/ HOOKER NE-CHERRY NE- 1236 PM MDT THU JUN 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 PM MDT FOR SOUTH CENTRAL CHERRY AND NORTHWESTERN HOOKER COUNTIES... AT 1230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED OVER EXTREME NORTHWESTERN HOOKER COUNTY...OR ABOUT 18 MILES WEST OF MULLEN... MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN HOOKER COUNTY THROUGH 100 PM MDT RURAL SOUTHERN CHERRY COUNTY THROUGH 100 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. HAIL UP TO QUARTER SIZE IN DIAMETER HAS BEEN REPORTED 20 MILES WEST OF MULLEN BY LAW ENFORCEMENT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4224 10143 4188 10141 4188 10105 4227 10104 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:09 AM MDT, 10 hours 6 minutes earlier.
Area forecast discussion, Jun 9, 2:09 AM MDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 309 AM CDT THU JUN 9 2005 .DISCUSSION... EASTERLY FLOW HAS BEGUN ACROSS THE CWA...WITH S NEB PROFILERS SHOWING SSE WINDS AT H85...WHICH WILL ADVECT ADDITIONAL MOISTURE. IN ADDITION...TSRA DEVELOPING OVER THE CWA WITH STRONG WAA AND MOISTURE ADVECTION BETWEEN H85-H7...AIDED BY DIVERGENCE AT H25. THIS ADVECTION SCENARIO NAM ADVERTISES AS CONTINUING THROUGHOUT THE DAY... RESULTING IN SCATTERED TSRA THROUGHOUT THE CWA. CHALLENGING FORECAST FOR SEVERE LATER IN THE DAY. STRONG FROGEN AT THE SFC/BL WILL TAKE PLACE NEAR THE NEB/KS BORDER. JUST HOW FAR NW THIS BOUNDARY MAKES IT WILL DETERMINE SUPERCELL THREAT TO THE CWA. WITH SHEAR AROUND 55KT...AMOUNT OF CAPE WILL BE IMPORTANT. WILL TD/S REACH MID 60S AND HOW HIGH WILL MAXES RISE...CURRENTLY SOME MID 60S TD/S IN E NEB. CONSERVATIVE ADJUSTMENTS LIFTING PARCEL FROM MEAN TEMP LAYER STILL YIELD OVER 3000J/KG CAPE WITH A BRN OF AROUND 30 AT KLBF. 0-3KM AGL HELICITY FROM INCOMING 06Z NAM...SIMILAR TO 00Z NAM...CLOSE TO 200... WITH 0-3KM EHI NEAR 4. THIS BRINGS SOME CONFIDENCE TO TORNADO POTENTIAL ESPECIALLY LATE AFTERNOON/EARLY EVENING. AFTERWARDS...MCS DEVELOPS AND TRACKS EAST...BRINGING THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY IN SE ZONES...WHERE 06Z FFG COMES IN AT 1.6/3HR. FOR FRI...STRONG H5 WAVE COMES THROUGH LATE DAY/OVERNIGHT... BRINGING ADDITIONAL CHANCES FOR SEVERE WX. CHANCES FOR TSRA CONTINUE THROUGH THE WEEKEND UNTIL H5 TROUGH AXIS CLEARS THE CWA LATE SUN... SO WILL KEEP SECOND HALF OF MON THROUGH TUES DRY...IN FACT...00Z GFS LOOKS TO BE INTRODUCING A PATTERN CHANGE WITH RIDGING OVER W TX/NM... WHICH COULD SPELL MUCH WARMER AND DRIER CONDITIONS. GUIDANCE POPS BELOW CLIMO...AND WILL KEEP REST OF EXTENDED DRY...ALTHOUGH ANY S/W RIDING OVER THE RIDGE WILL LIKELY PRODUCE SOME TSRA. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JMC
Hazardous weather outlook, Jun 9, 10:24 AM MDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1124 AM CDT THU JUN 9 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-092223- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 1124 AM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT A VOLATILE WEATHER SITUATION IS BREWING ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EVENING. AREAS TO THE SOUTH AND WEST OF THE OUTLOOK AREA...ARE DESTABILIZING QUICKLY THIS AFTERNOON AND THUNDERSTORM DEVELOPMENT IS LIKELY OVER NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS. SOUTHWESTERLY WINDS ALOFT...WILL CARRY ANY THUNDERSTORMS WHICH DO DEVELOP...INTO SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA THIS EVENING. ENOUGH SHEAR AND LOW LEVEL MOISTURE EXISTS FOR SEVERE THUNDERSTORMS. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS SOUTH OF A LINE FROM CHAPPELL...TO TRYON...TO WESTERVILLE. NORTH OF THIS LINE...TO A LINE EXTENDING FROM ANTIOCH...TO ONEILL...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS. LARGE HAIL IS THE MAIN THREAT IN BOTH THE SLIGHT AND MODERATE RISK AREAS...WHILE AN ISOLATED TORNADO CANNOT BE RULED OUT IN THE MODERATE RISK AREA. AFTER SUNSET...THE THREAT EXISTS FOR VERY HEAVY RAIN AS THUNDERSTORMS ORGANIZE INTO A LARGE THUNDERSTORM COMPLEX. THE BEST THREAT FOR HEAVY RAIN EXISTS EAST OF A LINE FROM HAYES CENTER...TO SPENCER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF AN OGALLALA TO VALENTINE LINE. A STATIONARY BOUNDARY LYING ACROSS SOUTHERN NEBRASKA COMBINED WITH ABUNDANT MOISTURE OVER THE AREA WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT AGAIN FRIDAY AFTERNOON AND EVENING. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADOES POSSIBLE ALONG THE FRONT. SATURDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA AS A COLD FRONT PUSHES EAST ACROSS THE AREA. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AND MONDAY AS AN UPPER LEVEL LOW APPROACHES FROM THE WEST AND EJECTS ENERGY ACROSS THE OUTLOOK AREA. IT IS POSSIBLE...SPOTTER ACTIVATION WILL BE NEEDED ON SUNDAY AS WELL ACROSS THE ENTIRE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING SOUTH OF A LINE FROM ANTIOCH...TO ONEILL...AND VERY LIKELY SOUTH OF A LINE FROM CHAPPELL...TO TRYON...TO WESTERVILLE. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN FRIDAY AFTERNOON AND EVENING AS WELL AS SATURDAY AND SUNDAY. BUTTLER
In the hours before
Local storm report, Jun 9, 9:55 AM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1055 AM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM HAIL WNW BERWYN 41.35N 99.50W
06/09/2005 1.00 INCH CUSTER NE PUBLIC
&&
MBYRDLocal storm report, Jun 9, 9:57 AM MDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1057 AM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM HAIL BROKEN BOW 41.41N 99.64W
06/09/2005 1.75 INCH CUSTER NE LAW ENFORCEMENT
&&
MBYRDLocal storm report, Jun 9, 10:29 AM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1129 AM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL 6 SW SARGENT 41.58N 99.45W
06/09/2005 0.75 INCH CUSTER NE TRAINED SPOTTER
&&
MBYRDLocal storm report, Jun 9, 11:47 AM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1247 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL S ASHBY 42.03N 101.93W
06/09/2005 0.88 INCH GRANT NE PUBLIC
DIMES TO NICKELS.
&&
HANNONLocal storm report, Jun 9, 11:58 AM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1258 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM HAIL 23 SW HYANNIS 41.76N 102.08W
06/09/2005 0.75 INCH GARDEN NE PUBLIC
&&
HANNONLocal storm report, Jun 9, 12:12 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
112 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 5 S WHITMAN 41.97N 101.54W
06/09/2005 1.75 INCH GRANT NE TRAINED SPOTTER
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:34 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 41 min |
| Jun 9, 10:14 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 61 min |
| Jun 9, 10:14 AM MDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 27 min |
| Jun 9, 11:20 AM MDT | Severe Thunderstorm Warning | LBF | Grant | 40 min |
| Jun 9, 11:58 AM MDT | Severe Thunderstorm Warning | LBF | Grant | 37 min |
| Jun 9, 12:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 9, 1:34 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jun 9, 2:19 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 41 min |
| Jun 9, 2:33 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
| Jun 9, 2:38 PM MDT | Tornado Warning | LBF | Frontier | 39 min |
| Jun 9, 2:50 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 27 min |
| Jun 9, 3:24 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 25 min |
| Jun 9, 3:45 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 30 min |
| Jun 9, 4:17 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 28 min |
| Jun 9, 4:23 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 30 min |
| Jun 9, 4:50 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 25 min |
| Jun 9, 5:05 PM MDT | Severe Thunderstorm Warning | LBF | Loup | 25 min |
| Jun 9, 5:10 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 52 min |
| Jun 9, 5:15 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.